Propagation of Flood Waves in Open Channels

by Bahram Mozayeny,
Charles S. Song,


Serial Information: Journal of the Hydraulics Division, 1969, Vol. 95, Issue 3, Pg. 877-892


Document Type: Journal Paper

Abstract: Using the method of characteristics, the equations of motion and continuity were numerically solved for the case of a sinusoidal flood wave in a long rectangular open channel. The effects of various parameters, such as the friction coefficient, slope, distance of propagation, initial amplitude of the flood wave, etc., on the damping of the flood wave were studied. It was revealed that the maximum dimensionless discharge and depth are exponential functions of the distance traveled. An empirical formula relating the damping coefficient and other flow parameters was derived. A slight nonlinear relationship between the initial flood amplitude and that at a downstream section was noted.

Subject Headings: Floods | Wave propagation | Equations of motion | Open channels | Parameters (statistics) | Damping | Numerical methods | Case studies

Services: Buy this book/Buy this article

 

Return to search